Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 5, NWS Gray, ME

January 19, 2021

NWS Gray, ME issued this small craft advisory at Jan 19, 2021, 3:20 PM EST. It took effect at Jan 20, 2021, 12:00 PM EST. It was in force for 39 min.

The area

The counties it named.

The facts

Issued
Jan 19, 2021, 3:20 PM EST (20:20 UTC)
In effect from
Jan 20, 2021, 12:00 PM EST
Expired
Jan 20, 2021, 12:39 PM EST
In force
39 min
Issued by
NWS Gray, ME

The text

As transmitted.

213 
WHUS71 KGYX 192020
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
320 PM EST Tue Jan 19 2021

ANZ150-152-154-201030-
/O.NEW.KGYX.SC.Y.0005.210120T1700Z-210121T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
320 PM EST Tue Jan 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 7 PM EST
WEDNESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and
  seas 2 to 4 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From noon to 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
742 
WHUS71 KGYX 200748
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
248 AM EST Wed Jan 20 2021

ANZ150-152-154-202200-
/O.CON.KGYX.SC.Y.0005.210120T1700Z-210121T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
248 AM EST Wed Jan 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM
EST THIS EVENING...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 2
  to 4 ft expected.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...From noon today to 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
127 
WHUS71 KGYX 201457
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
957 AM EST Wed Jan 20 2021

ANZ150-152-154-210000-
/O.CON.KGYX.SC.Y.0005.210120T1700Z-210121T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
957 AM EST Wed Jan 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 
  1 to 3 ft expected.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
912 
WHUS71 KGYX 201739
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1239 PM EST Wed Jan 20 2021

ANZ150-152-154-201845-
/O.CAN.KGYX.SC.Y.0005.000000T0000Z-210121T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1239 PM EST Wed Jan 20 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 12:30 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 19, 12:30 PM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1230 PM EST Tue Jan 19 2021

.SYNOPSIS...
A clipper system will approach today bringing a chance for snow
showers tonight into Wednesday. High pressure cross the area
Wednesday night followed by another weak system late Thursday
into Friday. High pressure builds in for the latter half of the
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
1230 PM Update...
Minor update to account for latest conditions and near term
forecast parameters. Radar and surface reports indicate snow is
already falling across portions of Vermont. Dry air in place
per 12Z GYX sounding will slow the forward progress of this
precipitation into New Hampshire and Maine. Nevertheless, have
upped pops over western New Hampshire for later this afternoon.

921 AM Update...Satellite imagery and latest mesoscale models
suggest clouds will continue to gradually increase and thicken
today across the forecast area.Some snow shower activity shown
on radar imagery over update New York should move east, reaching
western portions of our forecast area towards sunset. Some of
this precipitation will encounter dry air which is situated over
Maine and New Hampshire.

Made minor adjustments to the near term forecasts of
temperature, winds and clouds.

630 AM Update...Only minor tweaks to near term temperature and
sky forecast based on latest trends. Rest of the forecast
remains on track.

A clipper area of low pressure will approach from the Great Lakes
today bringing partly to mostly cloudy skies. This system will
bring areas of snow showers, but these should hold off until
later this evening. High temperatures will be near normal
ranging from the teens north to low 30s south.

Chances for snow showers increase tonight as the surface low dives
SE over the area. An upper trough will be to our west and this may
aid in the development of an inverted near the mid- coast. Snow
showers will be most prevalent in the mountains with the aid of
terrain enhancement as well as in eastern zones with the
potential from the enhancement of an inverted trough.
Accumulations will be light with a couple inches possible in the
mountains and the potential for a coating to an inch across
eastern zones that may impact the morning commute. Temperatures
overnight will drop into the teens north to mid 20s south.

&&

.SHORT TERM /WEDNESDAY/...
Snow shower activity will continue Wednesday as the upper trough
axis swing through the area. Again, the mountains will see the
most widespread activity and the potential to achieve any
accumulation. NW winds will pick up Wednesday afternoon in the
wake of the system with gusts around 20 mph. Highs will range
from the teens north to low 30s near the coast.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Overview: Little change to the overall pattern with the Nrn
stream continuing to dominate the extended. That will keep
frequent chances for light precip going thru the weekend. Temps
overall will be much cooler than they have been...but near
normal for this time of year.

Impacts: The most noticeable sensible wx will be the change in
temps to those more typical of mid winter. Nothing bitter but
normal wintertime temps. The best chance for wx impacts will
likely be late Thu into Fri as a stronger Nrn stream S/WV trof
crosses the area. A clipper type system that should deliver
fairly widespread light precip...but accumulation most likely in
the mtns at this time.

Forecast Details: Starting the period a narrow ridge of high
pressure will translate across the region Thu. This will quickly
give way to the next S/WV diving out of Canada. I am leaning
more towards the high PoP/low QPF event with this wave as it
passes. The National Blend of Models has no meaningful PoP on
Fri...so I have blended in more raw model guidance to bring at
least slight chance PoP to the whole forecast area. I have also
brought some low likely PoP to the areas N of the White
Mtns...as some upslope snow showers seems like a safe bet. While
the surface low will be weakening with time...the areas along
and N of the track also have a chance to see more than snow
showers or a dusting of snow so PoP is also a little higher
there.

Colder high pressure settles into the area for the weekend.
Temps may struggle to climb out of the 20s...which will feel
cold but is right around normal.

Pattern across CONUS will become a little more amplified heading
into early next week. This will open up the opportunity for more
Srn stream interaction locally and chances for higher moisture
content air masses moving into the region.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Short Term...Mainly VFR through this evening. Lowering cigs
and -SHSN will bring MVFR to IFR conditions to KHIE tonight
into Wednesday with pockets of MVFR elsewhere in -SHSN.

Long Term...In general VFR conditions are expected across much
of the area thru the first half of the weekend. The best chance
for flight restrictions looks to be late Thu into Fri as a wave
crosses the area. SHSN will be more likely in the
mtns...including HIE...but the chance for a SHSN will there at
all terminals.

&&

.MARINE...
Short Term...Winds and seas will remain below SCA thresholds
into Wednesday. Winds and seas will approach SCA conditions
Wednesday afternoon as NW winds pick up in the wake of a passing
weak system.

Long Term...Another round of CAA expected Fri into the weekend.
So after a period of diminished winds and seas Thu...SCA
conditions are expected at least outside of the bays late Fri
into Sun.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

JC/WW
Hazardous weather outlook, Jan 19, 3:19 PM EST, 1 minute before
Hazardous Weather Outlook
National Weather Service Gray ME
319 PM EST Tue Jan 19 2021

MEZ007>009-012>014-018>028-033-NHZ001>015-202030-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
319 PM EST Tue Jan 19 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-202030-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
319 PM EST Tue Jan 19 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.